Kentucky, 2008

Flash Flooding and Flooding in Kentucky, April 3 to 15, 2008

April 3 to 15, 2008 · NWS LMK · 39 events in 29 counties and zones

A frontal system and upper level low brought widespread heavy rains and flooding to central Kentucky.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.7 million
Crop damage
$100,000
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

A frontal system and upper level low brought widespread heavy rains and flooding to central Kentucky.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 3, 1:00 PM CST, 2 hours 20 minutes earlier.

Area forecast discussion, Apr 3, 1:00 PM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION...CORRECTED FORMAT
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 PM EDT THU APR 3 2008

.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...

FLOOD WATCH STILL IN EFFECT FOR ENTIRE AREA.

EARLIER THIS AFTERNOON AN AREA OF RAIN MOVED ACROSS SOUTH CENTRAL
KENTUCKY BRINGING WIDESPREAD 1 TO 1/2 INCHES OF RAIN ALONG AND SOUTH
OF THE CUMBERLAND PARKWAY.

IN RESPONSE TO AN UPPER DISTURBANCE MOVING ACROSS KANSAS...LOW
PRESSURE WILL MOVE ACROSS MISSOURI THIS EVENING. AT 3 PM...A WARM
FRONT STRETCHED SOUTHEAST OF THIS LOW ACROSS THE MISSOURI BOOTHEEL
AND ACROSS SOUTHWESTERN TENNESSEE. THIS FRONT WILL ATTEMPT TO MOVE
NORTH OVERNIGHT AND MAY MOVE AS FAR NORTH AS CENTRAL KENTUCKY BY THE
EARLY MORNING HOURS.

LATE THIS AFTERNOON AND EVENING WILL PROVIDE A BRIEF RESPITE FROM
THE RAIN AS SHOWERS ACROSS THE SOUTH WILL MOVE OUT OF THE AREA BY
LATE AFTERNOON.

STRONG CONVECTION OVER MISSOURI WILL WEAKEN...BUT STILL PROVIDE
PLENTY OF ADDITIONAL RAINFALL LATE THIS EVENING AND OVERNIGHT.

IN MY OPINION...THE NAM IS TOO FAR NORTH WITH BOTH THE PATH OF THE
SURFACE LOW AND THE AXIS OF THE HEAVIEST PRECIPITATION...FORECASTING
AN ADDITIONAL 2 OR MORE INCHES IN A SWATH ACROSS SOUTHERN INDIANA.
THE 12Z GFS HAS A MORE ACCURATE PREDICTION OF BOTH THE TRACK OF THE
SURFACE LOW (RIGHT ALONG THE OHIO RIVER) AND THE FARTHER SOUTH TRACK
OF THE HEAVIEST  PRECIPITATION. AGREE WITH HPCS FORECAST PRECIP
AMOUNTS OF 1 1/2 TO 2/ 1/2 ADDITIONAL INCHES CENTERED ALONG A TRACK
FROM PERHAPS BOWLING GREEN THROUGH THE BLUEGRASS REGION. ACCORDING
TO THIS...SOUTHERN INDIANA MAY MISS THE HEAVIER RAINFALL THAT WILL
FALL SOUTH OF THE OHIO RIVER.

IN ANY CASE EXPECT RAIN WITH SCATTERED THUNDER TO ARRIVE TOWARDS
MIDNIGHT.

TEMPERATURES WILL RISE OVERNIGHT ALONG AND SOUTH OF THE OHIO
RIVER...WITH THE WARMEST TEMPERATURES OCCURING TOWARDS THE EARLY
MORNING HOURS. SHOULD THE WARM FRONT MAKE IT INTO CENTRAL
KENTUCKY...SOUTH WINDS WILL INCREASE TO 10 TO 20 MPH ACROSS OUR
SOUTHERN COUNTIES.

SHOWERS WILL TEND TO DIMINISH FROM NORTHWEST TO SOUTHEAST DURING THE
AFTERNOON TOMORROW. A SECOND WAVE WILL DEVELOP LATE TOMORROW ACROSS
TENNESSEE. AS LOW PRESSURE MOVES EARLY SATURDAY INTO SOUTHEASTERN
KENTUCKY..SHOWERS MAY LINGER ACROSS OUR SOUTHEASTERN COUNTIES
THROUGH EARLY SATURDAY.

WITH NORTHWEST WINDS DEVELOPING LATE FRIDAY...COOLER AIR WILL LOWER
TEMPERATURES EARLY SATURDAY INTO THE 40S.

.LONG TERM (SATURDAY THROUGH THURSDAY)...

A DRY ZONAL PATTERN WILL SET UP FOR THE FIRST PART OF THE
EXTENDED...FOLLOWED BY A TRANSITION TO A WARMER AND MORE ACTIVE
PATTERN MID TO LATE NEXT WEEK.

SATURDAY-SUNDAY...

THE FRONT WILL BE EAST OF OUR CWA AT THE BEGINNING OF THE
WEEKEND...WHICH WILL BRING A MUCH NEEDED DRY COUPLE OF DAYS. TEMPS
WILL BE A LITTLE ON THE COOL SIDE FOR SATURDAY...WITH TEMPS
REBOUNDING INTO THE MID 50S N TO THE LOW 60S S. HOWEVER BY SUNDAY
WITH ZONAL FLOW IN FULL EFFECT AND SFC WINDS SHIFTING AROUND TO THE
SE...TEMPS WILL BE VERY NICE WITH HIGHS IN THE UPPER 60S TO LOW 70S.

MONDAY-TUESDAY...

BY THE WORK WEEK...TROUGHING INITIATES OVER THE INTERMOUNTAIN
WEST...WITH SWRLY FLOW OVER OUR REGION. A WEAK SFC LOW OVER THE
GREAT LAKES TRIES TO DRAG A WEAK FRONT ACROSS THE AREA. HOWEVER...IT
APPEARS TO MOSTLY WASH OUT WITH THE 12Z GFS RUN...SO HAVE BACKED OFF
ON POPS TO JUST SLT CHC OVER THE NNE PART OF THE CWA. NOT EVEN SURE
I WILL KEEP THOSE POPS IN THERE OR NOW.

HOWEVER DURING THIS TIME...A STRONGER SYSTEM APPEARS TO DEVELOP OVER
THE CENTRAL PLAINS AHEAD OF THE AFOREMENTIONED TROUGHING. THIS
SYSTEM WOULD AFFECT OUR REGION BY LATE TUESDAY. IF THE TROUGH DIGS
TOO MUCH...THIS LOW WILL TRAVEL MORE TOWARD THE UPPER GREAT
LAKES...MAKING IT DIFFICULT FOR THE SYSTEM TO DRAG A COLD FRONT
ACROSS OUR AREA. BUT RIGHT NOW...THE GFS SHOWS A POTENT LOW WITH THE
COLD FRONT APPROACHING THE CWA BY TUESDAY...GENERALLY LATER IN THE
DAY. AHEAD OF THIS...TUESDAY SHOULD BE VERY WARM AND WINDY...WITH
HIGHS IN THE LOW 70S. THIS COLD FRONT COULD BRING POSSIBLY STRONG
T-STORMS ACROSS THE AREA...BUT IT IS TOO EARLY TO TELL FOR SURE.

WEDNESDAY-THURSDAY...

AS THIS SYSTEM MOVES THROUGH...CONTINUED POPS OVER THE EASTERN CWA.
HOWEVER OUR SW FLOW CONTINUES BEHIND THE FRONT SO NOT EXPECTING A
COOL DOWN. IN FACT...ANOTHER SYSTEM RIGHT ON ITS TOES APPROACHES THE
CWA LATE THURSDAY...AND THIS ALSO LOOKS LIKE IT HAS POTENTIAL TO
PRODUCE STRONG T-STORMS THRS-THRS NIGHT. AGAIN ITS TOO EARLY TO GET
CUTE WITH THOSE DETAILS...BUT FROM TUESDAY ON...WE ARE LOOKING AT A
WARM AND WET SPRING-LIKE PATTERN.

&&

.AVIATION (18Z TAFS)...

A WIDESPREAD AREA OF RAIN WILL SLOWLY MOVE EAST OF THE AREA BY LATE
AFTERNOON. RAIN AT SDF WILL DIMINISH TO SCATTERED SHOWERS BY 19Z.
RAIN AT LEXINGTON WILL TURN TO SCATTERED SHOWERS BY 21Z. AT
BWG...RAIN AND ISOLATED THUNDERSTORMS WILL TAPER OFF TO SCATTERED
SHOWERS BY 19 TO 20Z.

EXPECT SOUTHEAST WINDS TO CONTINUE AT ALL SITES THROUGH 02Z...WITH
MVFR CIGS.

A WARM FRONT WILL MOVE NORTH OF BOWLING GREEN BY LATE EVENING.
SURFACE WINDS AT BWG WILL INCREASE TO SOUTHERLY AT 10 TO 15 MPH
OVERNIGHT.

ANOTHER AREA OF RAIN AND SCATTERED THUNDERSTORMS WILL MOVE INTO
CENTRAL KENTUCKY TOWARDS MIDNIGHT. RAIN MAY BECOME HEAVY AT TIMES
AND VISIBILITIES MAY BE REDUCED WITHIN SOME OF THE HEAVIER SHOWERS.
MVFR CIGS...OCCASIONALLY IFR SHOULD BE EXPECTED TO CONTINUE THROUGH
FRIDAY MORNING. RAIN MAY DIMINISH AT SDF BY AROUND 14 TO 16Z.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY EVENING FOR
     KYZ023>043-045>049-053>057-061>067-070>078-081-082.

IN...FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY EVENING FOR
     INZ076>079-083-084-089>092.

&&

SHORT TERM...JSD
LONG TERM....AL
AVIATION.....JSD
Hazardous weather outlook, Apr 3, 1:53 PM CST, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
353 PM EDT THU APR 3 2008

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-042000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
353 PM EDT THU APR 3 2008 /253 PM CDT THU APR 3 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A FLOOD WATCH CONTINUES FOR ALL AREAS THROUGH FRIDAY.

SHOWERS AND SCATTERED THUNDERSTORMS WILL INCREASE IN COVERAGE LATE
THIS EVENING AND CONTINUE THROUGH EARLY FRIDAY. HEAVY RAIN IS
POSSIBLE WITH AN ADDITIONAL 1 TO 2 AND ONE HALF INCHES POSSIBLE
ALONG AND SOUTH OF THE OHIO RIVER.

AREAS ACROSS SOUTH CENTRAL KENTUCKY HAVE ALREADY RECEIVED OVER ONE
INCH OF RAIN. ADDITIONAL HEAVY RAIN MAY PRODUCE FLOODING OF SMALL
STREAMS AND LOW LYING AREAS.

DANGEROUS LIGHTNING AND POSSIBLY SMALL HAIL WILL BE THE MAIN
THREAT FROM ANY THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A THREAT EXISTS FOR ADDITIONAL HEAVY RAIN SOUTH AND EAST OF THE
BLUEGRASS PARKWAY. ADDITIONAL RAINFALL AMOUNTS OF OVER 1 INCH ARE
POSSIBLE ACROSS THE SOUTHERN BLUEGRASS AND SOUTH CENTRAL KENTUCKY

THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY AND TUESDAY NIGHT AS A
COLD FRONT APPROACHES THE REGION FROM THE WEST. AT THIS TIME...IT
APPEARS THAT ANY THUNDERSTORMS THAT FORM WOULD BE CAPABLE OF
PRODUCING HEAVY RAINFALL...DANGEROUS LIGHTNING AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT INSTANCES OF HEAVY RAINFALL OR
FLOODING TODAY THROUGH FRIDAY TO THE NATIONAL WEATHER SERVICE IN
LOUISVILLE.

JSD

In the hours before

Special weather statement, Apr 3, 10:23 AM CST, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1223 PM EDT THU APR 3 2008

KYZ026-027-061>066-070>078-081-031730-
ADAIR-ALLEN-BARREN-BUTLER-CASEY-CUMBERLAND-EDMONSON-GRAYSON-GREEN-
HART-LOGAN-METCALFE-MONROE-OHIO-RUSSELL-SIMPSON-TAYLOR-WARREN-
1123 AM CDT THU APR 3 2008

...SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL...

AT 1119 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG THE TENNESSEE BORDER EXTENDING INTO
SOUTH-CENTRAL KENTUCKY...AND MOVING NORTH-NORTHEAST TOWARD THE
SOUTHERN BLUEGRASS REGION.

THESE STORMS WILL AFFECT THE TOWNS OF FRANKLIN...BOWLING
GREEN...SCOTTSVILLE...RUSSELLVILLE...TOMPKINSVILLE...GLASGOW AND
SURROUNDING COMMUNITIES.

FREQUENT DEADLY LIGHTNING...AND VERY HEAVY RAINFALL WITH AMOUNTS OF
UP TO ONE INCH PER HOUR ARE EXPECTED WITH THESE STORMS.

BECAUSE OF THE VERY HEAVY RAIN...EXPECT PONDING OF WATER ON LOCAL
ROADWAYS AND REDUCED VISIBILITIES. DRIVERS SHOULD SLOW DOWN AND TURN
ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.

AL

The radar

The Nashville radar (KOHX), 70 km away, was scanning. The volume nearest the first event began at 21:22 UTC.

Open the radar archive at this moment

Event by event

21 flood, 17 flash flood, 1 thunderstorm wind. Local standard time, as filed.

Flood, Allen

When
April 3, 3:20 PM CST to 9:20 PM CST
Where
Allen County, 1.12 mi WSW of Halifax to 0.62 mi ENE of Gainesville
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.826, -86.249

Three or four roads across the county were closed due to high water.

Flash Flood, Jefferson

When
April 3, 11:10 PM EST to April 4, 5:10 AM EST
Where
Jefferson County, Okolona to 1.17 mi WSW of Strathmoor Manor
Cause
Heavy Rain
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
38.130, -85.680

Several vehicles were submerged in the Louisville area, but no injuries or water rescues were reported. Numerous roads were closed due to flooding around the Louisville Metro area. Some of the closures included: a lane of Interstate 65 at the Woodbine exit, Third Street at Eastern Parkway, Breckinridge Lane at Six Mile Lane, Outer Loop at Preston Highway, and Outer Loop at New Cut Road.

Flash Flood, Oldham

When
April 4, 12:03 AM EST to 4:30 AM EST
Where
Oldham County, Westport to 3.77 mi ESE of Harmony Vlg
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.480, -85.470

County roads were closed due to high water. At least one water rescue was performed.

Flood, Ohio

When
April 3, 11:15 PM CST to April 7, 10:00 AM CST
Where
Ohio County, Dundee to 1.11 mi ESE of Magan
Cause
Heavy Rain
Property damage
$100,000
Reported by
Mesonet
Coordinates
37.550, -86.780

The Rough River at Dundee crested at 28.9 feet around 330 AM EST on April 5. Flood stage at Dundee is 25 feet. Moderate flooding occurs at this level, with the post office flooded and sections of Kentucky Highway 69 covered with water.

Flash Flood, Hardin

When
April 4, 2:23 AM EST to 4:45 AM EST
Where
Hardin County, Vine Grove to 1.33 mi WNW of Long View
Cause
Heavy Rain
Property damage
$250,000
Reported by
Law Enforcement
Coordinates
37.800, -85.980

Numerous county roads and streets in Vine Grove and Radcliff were closed due to high water. Water got into homes on Frontier Court in Radcliff. A motorist drove into high water on Highway 144 near the Creekvale Subdivision, and a water rescue was performed. Water backed up into businesses and apartments in both Radcliff and Vine Grove.

Flood, Bourbon

When
April 4, 2:35 AM EST to April 5, 6:45 PM EST
Where
Bourbon County, 1.04 mi WSW of Brentsville to 2.27 mi N of Brentsville
Cause
Heavy Rain
Property damage
$100,000
Reported by
COOP Observer
Coordinates
38.225, -84.298

Stoner Creek at Paris crested at 23.5 feet around 1005 PM EST on April 4. Flood stage at Paris is 18 feet. Moderate flooding occurs at this level, with water entering some homes below the water plant. Parts of the city park are flooded. The hardest hit areas were Sandy Bottoms, Houston Avenue, and the Garrard Park area, where water entered the lower levels of some homes.

Flash Flood, Nelson

When
April 4, 2:45 AM EST to 4:45 AM EST
Where
Nelson County, 1.38 mi N of Boston to 1.47 mi WSW of Bloomfield
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.800, -85.670

Heavy rains caused widespread flooding and numerous road closures around the county. A mud slide on highway 62 near Boston closed the road for ten hours.

Flash Flood, Anderson

When
April 4, 3:00 AM EST to 5:00 AM EST
Where
Anderson County, 0.68 mi SW of Alton Station to 2.35 mi E of Ninevah
Cause
Heavy Rain
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
38.074, -84.959

Six homes had water under the floor. Two homes had water on the main floor. One water rescue was conducted with no injuries.

Flash Flood, Fayette

When
April 4, 3:06 AM EST to 6:00 AM EST
Where
Fayette County, (Lex)blu Grs Fld Lex to 4.78 mi SE of Donerail
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
38.030, -84.600

Numerous roads were closed due to high water, including parts of New Circle Road, and Newtown Pike. Some high water rescues were accomplished.

Flash Flood, Larue

When
April 4, 3:30 AM EST to 4:45 AM EST
Where
Larue County, 0.57 mi ENE of Tonieville to 0.86 mi W of Athertonville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.603, -85.790

Numerous roads in the county were closed due to high water.

Flood, Shelby

When
April 4, 3:30 AM EST to 1:44 PM EST
Where
Shelby County, 0.42 mi ENE of Toddspoint to 0.59 mi SW of Elmburg
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.281, -85.343

Heavy rains caused widespread area flooding across the county. Eight roads were closed due to high water.

Flash Flood, Franklin

When
April 4, 3:33 AM EST to 5:00 AM EST
Where
Franklin County, 1.77 mi W of Harvieland to 1.75 mi W of Farmdale
Cause
Heavy Rain
Property damage
$75,000
Reported by
Emergency Manager
Coordinates
38.250, -84.933

A motorist drove into high water, and was rescued. Other cars were abandoned in high water. Fifteen to twenty roadways were under water in the county. Some locations included Devils Hollow Bridge Road, Wilkinson Boulevard, and sections of Holmes Street.

Thunderstorm Wind, Green

When
April 4, 2:43 AM CST
Where
Green County, 0.69 mi S of Bloyd
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.410, -85.580

Thunderstorm winds downed power lines, and downed a tree across a roadway.

Flash Flood, Clark

When
April 4, 3:46 AM EST to 5:00 AM EST
Where
Clark County, 1.84 mi ESE of Wyandotte to 0.79 mi NE of Winchester Heliport
Cause
Heavy Rain
Property damage
$7,000
Reported by
Broadcast Media
Coordinates
38.041, -84.218

A woman was rescued from a car stranded in high water in the city of Winchester.

Flash Flood, Spencer

When
April 4, 4:00 AM EST to 5:00 AM EST
Where
Spencer County, 1.37 mi SW of Elk Creek to 2.32 mi WSW of Little Mt
Cause
Heavy Rain
Property damage
$750,000
Reported by
Emergency Manager
Coordinates
38.084, -85.384

Three mobile homes had water in them and the families had to be evacuated. Numerous roads around the county were closed due to high water, and some roads were washed out.

Flash Flood, Madison

When
April 4, 4:00 AM EST to 7:00 AM EST
Where
Madison County, 2.54 mi WNW of Doylesville to 1.43 mi W of Duluth
Cause
Heavy Rain
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
37.847, -84.212

Several basements were flooded. Some county roads were closed due to high water. There was a landslide on Red House Road north of Richmond.

Flood, Trimble

When
April 4, 4:00 AM EST to 5:00 AM EST
Where
Trimble County, 2.16 mi ESE of Milton to 3.19 mi NW of Providence
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.713, -85.331

Three roads in the county were closed due to high water.

Flash Flood, Bullitt

When
April 4, 4:07 AM EST to 5:00 AM EST
Where
Bullitt County, 3.63 mi E of Brooks to 1.58 mi ENE of Mt Washington
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.067, -85.633

Twenty-four roads around the county were closed due to high water. There was a mudslide on Pryor Valley Road.

Flood, Allen

When
April 4, 3:07 AM CST to 1:13 PM CST
Where
Allen County, 1.4 mi W of Halifax to 0.67 mi E of Gainesville
Cause
Heavy Rain
Property damage
$75,000
Reported by
Broadcast Media
Coordinates
36.827, -86.255

Numerous roads were closed due to high water, including two state highways. On Scottsville Road, the roof of a building collapsed due to the weight of ponded water.

Flash Flood, Butler

When
April 4, 3:07 AM CST to 6:30 AM CST
Where
Butler County, Needmore to 3.94 mi SSE of Logansport
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.120, -86.670

Because of high water, the Kentucky Highway Department closed several roads near the Green River Parkway corridor.

Flash Flood, Henry

When
April 4, 4:18 AM EST to 5:00 AM EST
Where
Henry County, 2.54 mi WSW of Campbellsburg to 1.47 mi NE of Sulphur
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.512, -85.246

Fallen Timber Road was closed due to high water.

Flash Flood, Bourbon

When
April 4, 4:57 AM EST to 8:33 AM EST
Where
Bourbon County, 3.96 mi ENE of Austerlitz to 0.23 mi NE of North Middletown
Cause
Heavy Rain
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
38.109, -84.157

Seventeen county roads were closed due to high water. State Highway 460 north of North Middletown was covered with water. At least two successful high water rescues were completed.

Flash Flood, Harrison

When
April 4, 5:25 AM EST to 11:25 AM EST
Where
Harrison County, 1.57 mi ESE of Connersville to 2.31 mi N of Broadwell
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.371, -84.394

State highways were closed due to high water.

Flash Flood, Jessamine

When
April 4, 5:32 AM EST to 9:32 AM EST
Where
Jessamine County, Spears to 3.02 mi SE of Logana
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.870, -84.430

Tate's Creek was running out of its banks. Residents of Tate's Creek Estates were evacuated.

Flood, Nicholas

When
April 4, 5:42 AM EST to 8:00 AM EST
Where
Nicholas County, 0.46 mi SSE of Carlisle to 0.68 mi SE of Carlisle
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.314, -84.026

East Union Road, Kentucky Highway 1285, was closed due to high waters.

Flood, Woodford

When
April 4, 5:53 AM EST to 8:53 AM EST
Where
Woodford County, Clifton to 0.92 mi ESE of Versailles
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.080, -84.830

Sections of Clifton Road near the Kentucky River were closed due to high water. The U.S. Highway 60 Bypass in Versailles was closed.

Flood, Ohio

When
April 4, 5:14 AM CST to 9:15 AM CST
Where
Ohio County, 2.3 mi WSW of Taffy to 1.07 mi ESE of Maxwell
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.540, -86.940

Flood waters forced the evacuation of some homes in Beaver Dam. Numerous roads in the county were closed due to high water. A high water rescue was performed on Belltown Road north of Hartford.

Flood, Grayson

When
April 4, 5:41 AM CST to 2:00 PM CST
Where
Grayson County, 1.06 mi W of Pine Knob to 2.73 mi NNE of Short Creek
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.479, -86.539

Numerous county roads were closed due to high water, or debris left over from high water..

Flood, Nelson

When
April 4, 7:00 AM EST to April 8, 1:30 AM EST
Where
Nelson County, 1.38 mi NW of Boston to 0.5 mi NNE of Boston
Cause
Heavy Rain
Property damage
$100,000
Reported by
COOP Observer
Coordinates
37.793, -85.690

The Rolling Fork River at Boston crested at 43.6 feet around 930 AM EST on April 6. Flood stage at Boston is 35 feet. Moderate flooding occurs at this level, with a few homes and trailers flooded outside of Boston.

Flood, Butler

When
April 4, 6:30 AM CST to 10:00 AM CST
Where
Butler County, 1.18 mi E of Woodbury to 1.13 mi E of Woodbury
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.181, -86.629

Kentucky Highway 403 between mile markers 4 and 5 was closed due to flooding.

Flood, Nicholas

When
April 4, 8:10 AM EST to April 7, 3:55 AM EST
Where
Nicholas County, 2.08 mi NE of Oakland Mills to 1.77 mi SW of Abner
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
38.425, -84.008

The Licking River at Blue Licks Spring crested at 31.4 feet around 1045 PM EST on April 4. Flood stage at the site is 25 feet. Minor flooding occurs at this level, with some flooding of cultivated crop land.

Flood, Edmonson

When
April 4, 7:17 AM CST to 11:17 AM CST
Where
Edmonson County, 0.72 mi WNW of Grassland to 0.39 mi S of Huff
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
37.233, -86.333

Sections of Kentucky Highway 655 were closed due to flooding.

Flood, Monroe

When
April 4, 7:17 AM CST to 11:17 AM CST
Where
Monroe County, 2 mi ENE of Fountain Run to 1.38 mi E of Flippin
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
36.727, -85.915

Sections of Kentucky Highways 100 and 678 were closed due to high water.

Flood, Butler

When
April 4, 9:00 AM CST to April 9, 2:10 PM CST
Where
Butler County, Woodbury to 1.51 mi NNW of Woodbury
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
37.180, -86.650

The Green River at Woodbury crested at 40.7 feet around 4 AM CST on April 7. Flood stage at Woodbury is 33 feet. Minor flooding occurs at this level, with low spots on North and South Church Streets in Woodbury flooded, and several county roads covered with water.

Flood, Butler

When
April 4, 12:35 PM CST to April 15, 5:00 AM CST
Where
Butler County, 3.02 mi NW of Provo to 1.54 mi N of Rochester
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
37.265, -86.863

The Green River at Rochester crested at 22.8 feet around 5 AM CST on April 8. Flood stage at Rochester is 17 feet. Minor flooding occurs at this level, with ferry operations suspended.

Flood, Warren

When
April 4, 8:55 PM CST to April 5, 4:35 PM CST
Where
Warren County, (Bwg)bowling Green A to 1.64 mi NNW of Bristow
Cause
Heavy Rain
Crop damage
$100,000
Reported by
COOP Observer
Coordinates
36.970, -86.420

The Barren River at Bowling Green crested at 29.4 feet around 615 AM CST on April 5. Flood stage at Bowling Green is 28 feet. Minor flooding occurs at this level, with cultivated land flooding about eight miles downstream from the gauge.

Flood, Hart

When
April 4, 9:10 PM CST to April 6, 4:40 AM CST
Where
Hart County, 2.24 mi ENE of Munfordville to 2.98 mi W of Perryville
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
37.297, -85.865

The Green River at Munfordville crested at 30.5 feet around 1245 PM CST on April 5. Flood stage at the site is 28 feet. Minor flooding occurs at this level, with the city park flooded under the U.S. Highway 31W bridge.

Flood, Edmonson

When
April 4, 9:40 PM CST to April 7, 9:25 AM CST
Where
Edmonson County, 0.72 mi S of Brownsville to 2.13 mi NE of Brownsville
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
37.170, -86.271

The Green River at Brownsville crested at 22.1 feet around 245 AM CST on April 6. Flood stage at Brownsville is 18 feet. Minor flooding occurs at this level, with the river overflowing the lock walls and some lower banks and creeks.

Flood, Harrison

When
April 5, 4:45 AM EST to April 6, 3:45 AM EST
Where
Harrison County, Cynthiana to 1.46 mi W of Cynthiana
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
38.380, -84.300

The South Fork Licking River at Cynthiana crested at 20.1 feet around 530 AM EST on April 5. Flood stage at Cynthiana is 20 feet. Minor flooding occurs at this level. A large section of the city park floods, and water backs up into some streets on the west side of town.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2008Every state in 2008This day in weather historyWarnings in Kentucky, April 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 93743, 92892, 92901, 98464, 92893, 98442, 92896, 92899, 92902, 93544, 93549, 92894, 92903, 92895, 92898, 92900, 93551, 92897, 93745, 93769, 93747, 93748, 93751, 93760, 93761, 93762, 93765, 93766, 98463, 93774, 98445, 93767, 93768, 98470, 98471, 98466, 98468, 98469, 98462.